Skip to main content
eScholarship
Open Access Publications from the University of California

Erythema multiforme major in a patient with metastatic melanoma treated with nivolumab

  • Author(s): Sundaresan, Swami
  • Nguyen, Kathleen T
  • Nelson, Kelly C
  • Ivan, Doina
  • Patel, Anisha B
  • et al.
Creative Commons 'BY-NC-ND' version 4.0 license
Abstract

Nivolumab, a relatively novel immune checkpoint inhibitor with FDA approval in 2014, is gaining greater utilization due to its efficacy in treating metastatic melanoma. Many of the cutaneous immune-related adverse events (irAEs) being catalogued do not necessitate discontinuation of immunotherapy and are managed with supportive therapy. We present a case of erythema multiforme major secondary to nivolumab requiring hospitalization and discontinuation of treatment. This is only the second reported case of nivolumab-induced erythema multiforme in the literature we are aware of, and emphasizes the importance of oncologists working in conjunction with dermatologists for prompt diagnosis and management.

Main Content
Current View